... sad. will this side effect go away or is there another med that may be easier on his stomach. He is also on prevacid and bethanchol for other stomach issues along with lots of vitamin for malabsorbion.
18 Jan 2010
Hi, as far as side effects go, nausea is one of them that will go away in a week or two. It may also bother his stomach because of his stomach issues, I always take my med w/ milk to coat my stomach, but that just me. Can I ask why he is on the med at such a young age? Good luck to your son, hang in there, I am not sure how many other anti-depressants are out there Drs prescribe for children. Always check w/ the Dr. for side effects that may concern you.
18 Jan 2010
yes it can cause those symptoms,and the sadness especially. from what i've read,anti depressants can cause suicidal thoughts in children and young adults,not to scare you,but it's true,look it up. keep a close eye on him and if he seems to be getting more down/sad,talk to him,ask him what he's feeling,et cetera,and if these symptoms get worse,talk to your doctor about taking him off,poor little one,i feel for the both of you. is he also in therapy? if not he should be,my son was when he was small for the symptoms of adhd,and he was very depressed,but they never put him on anti depressants. look up prozac and other meds and see what they say about small children taking them. good luck to you both:)
18 Jan 2010
The studies of anxiety and what we know about them are very thin, 20 to,30 years ago they thought shoving lithium in a childs mouth or shock treament were good ideas so whos to say that all these meds that come with that suicide factor are any better for the little ones. I,m sure weve come along way since then but it's still scary. It sound like the ptss from the illness and being at the hospitol may have a huge roll in it. I think searching for the right doctors and therapists should be your main concern at this time, that suicide factor really bothers me. He's too young for a low doseage of alprazolam or diazopam but down the road if the anxiety continues your phychiatrist may want to consider switching to something like that when taken as prescribed are very effective and come virtualy with no side effects. I hope this will help,.Good Luck
20 Jan 2010
By any chance, is your son lactose intolerant? If so, try goat's milk. It is very soothing and your little will gain weight as well. I used to buy the Myenberg brand from the grocery store. I noticed that it is now in baby aisles. Vitamin supplements can be used as well to complement the nutrients. My nutritionist highly recommends this as well as rice milk. Also, try peppermint for his tummy aches. The candies are fine. I know your son will outgrow several of these ailments. I was in your shoes and I understand what you are going through. It will get better. My safety net was prayer which is still my best remedy.
14 Mar 2010
After my experience with prozac, I would never recommend this or any other mind altering drug for anyone unless it is a life or death situation. I guess I am in the minority from reading the posts on here, but if there is anyway to treat your child through diet, exercise and counseling I would exhaust those methods first. I have had people recommend medicating my son for "ADD" type behaviors, like hyper-activity, but I can tell you I would never do it now.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I also had some tingling and weird feeling. It made me pretty sick went off them but need to find some thing ,tried sublingual and different brands. ...
2 answers • 5 Jun 2010
My daughter is 16 and has been on Prozac for quit sometime, and recently the Dr. doubled her does from 20mg to 40mg... to help with some anxiety that ...
2 answers • 7 Dec 2011
I am on day 52 of taking a very low dose of liquid prozac. I measure it by drops as I am very sensitive to all meds. I am still experiencing an upset ...
2 answers • 18 Apr 2013
I'm going on 5 weeks taking 10mg of prozac. I've had hardly any side effects up to this point. This?
... morning i had to maybe 3 anxiety attacks. Not sure what is going on. Is it still ok to take xanex? I havent had to use it for a long time. Do I ...
5 answers • 24 Jun 2013
I used to suffer with ibs but after coming off birth control pill it improved massively. My stomach has really not been a problem for me recently but ...
2 answers • 17 Jan 2015